MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / XCELA; PERIPHERALLY INSERTED CENTRAL CATHETER

ANGIODYNAMICS ANGIODYNAMICS / XCELA; PERIPHERALLY INSERTED CENTRAL CATHETER
Catalog Number H965251290
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Fluid Discharge (2686)
Date of Event 09/14/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
In lieu of a reported lot number, a ship history review (shr) was performed for the reporting hospital to determine the last 3 lots shipped to the hospital in the 6 months prior to the procedure date.A review of the device history records was performed for the packaging and component lots obtained through the shr for any deviations related to the reported issue of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The angiodyanamics july 2016 complaint report was reviewed for the xcela pasv picc product family and the failure mode, "catheter leaked - removed." no adverse trends were indicated.The device was not returned for evaluation, as it was discarded at the hospital following its removal.Therefore, a failure analysis is not available and we are unable to determine if the device met specification, and the relationship, if any, between the device and the reported event.Angiodynamics' manufacturing process controls for the xcela pasv picc device include a 100% visual inspection for molding defects, a guidewire insertion test to verify lumen patency, and 100% leak testing after guidewire verification.The directions for use provided with the device contains the recommended procedure for flushing and blood sampling.(b)(4).Device discarded at hospital.
 
Event or Problem Description
As reported, several hours after the picc was placed, leakage was noted at the insertion site following a flush.The picc was removed and replaced.

Brand Name
ANGIODYNAMICS / XCELA
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key6024387
Report Number1317056-2016-00152
Device Sequence Number544984
Product Code LJS
UDI-Device IdentifierH965251290
UDI-PublicH965251290
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K091261
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 09/15/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberH965251290
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/15/2016
Initial Report FDA Received Date10/12/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1